Apostrophe key does not work as intended

Laptop

Laptop
Laptop computer Hardware and Software discussion

Apostrophe key does not work as intended

  • Hi,
     
    When I use the apostrophe key, it does not display the apostrophe on the notepad or word. But when I key in the next letter (any letter or space), the apostrophe appears.
     
    It looks like the apostrophe is stored in the memory and is not getting released till some other letter is keyed in.
     
    This is very frustating sometimes. Could anyone please help?
  •  I am facing the exact same issue. I just bought a dell xps 15 barely 2 weeks ago and happened to notice it today! I really want to know whether this is a universal issue with most laptops or just with mine! A response would be welcomed!

  • Also have same problem.  No solution found yet.

  • I have an Inspiron 7520 with the same problem - keys ' and " do not display when initially pressed.  As a software developer, I use single and double quotes quite extensively so this is pretty frustration. Hopefully, this is just a software issue and can be resolved with a driver/BIOS update.

  • Also have the same issue.

  • I finally was able to resolve this.  I removed the U.S. International keyboard and kept "English - US"  and "Other - Ink Correction (64 Bit Only)"  keyboards.

    To add/change an input language

    1. Open Region and Language by clicking the Start button Picture of the Start button, clicking Control Panel, clicking Clock, Language, and Region, and then clicking Region and Language.

    2. Click the Keyboards and Languages tab, and then click Change keyboards.

    3. Under Installed services, click Add.

    4. Double-click the language you want to add, double-click Keyboard, select the text services options you want to add, and then click OK.

  • I just recently bought Dell Inspiron 64 Bit a few days ago and immediately noticed the exact same issue with the apostrophe and quotations keyboard key.  At first i thought my keyboard was defective but decided to research it to be sure.  Thanks for your post!  This was the medicine that the computer doctors prescribed.  It fixed the issue.